I had my chemo first session on 1/9/20. Early hours of Saturday morning around 4am I was shivering so badly. I couldn’t take my temperature as I could not hold it in my mouth long enough. I was violently sick for a few hours. I have never felt so poorly. I am confused due to it been so long after my session. I did take my anti sickness tablets.
I don't have any direct experience with chemotherapy but I noticed that your post hadn't had any replies.
I have found this information for you which says:
"Always contact the hospital on the 24-hour contact numbers you have been given and speak to a nurse or doctor if:
Your chemotherapy nurse will talk to you about infection and show you how to check your temperature."
So if you haven't done so already, please give the number you were given a call straight away.
What is a Community Champion?
Just wondering which chemo you are on? Its just that this sounds like the the reaction I had from Oxaliplatin. I had a mild reaction a few days after the 2nd cycle, a worse one after cycle 4 and was in hospital for 5 days but I went into total anaphylactic shock after cycle 6 and was admitted to hospital straight from the chemo suite on a blue light and spend 4 days in icu. They think it was a build up and got worse over time.
Please be very careful and call A&E straight away if it happens again.
Take care xx
i am on the same chemo as you and thank you for your reply it was very helpful. I will definitely not mess around if it happens again I will be ringing 999.
What an awful time you are having. I hope that you have been in touch with your team and that they have been able to help. I can only reiterate the advice given to go to them as soon as you have any side-effects, even if you are not sure that you are having side-effects. I got told off for keeping on with my first cycle and only talking about a few 'minor' issues when I had the review on the free week.
I was on Capecitabine and felt very weary, had no appetite but wasn't feeling sick but had a rash develop on my arms and the stoma was beginning to bleed if touched (not good when changing pouches). I got rested for four weeks instead of one but at the end of the time I looked like I had been dipped in boiling water. Next thing the oncologist called me in and stopped the chemo all together. He'd had the patient before me blue lighted into ICU for a four week stay like Phoebeb21 and said I was going the same way. Not sure what was scarier, the blue light threat or ending the treatment at the time except that I was feeling so bad I almost didn't care.
It took a year for the toxicity to wear off and only with the help of a dermatologist's magic potion. So always, always speak to your team or to the hospital. Luckily I am in monitoring now and doing OK. My cancer nurse told me that there was no such thing as a mild chemo. She said they cure with poisons so take no chances. I hope you are feeling better. Take very good care of yourself
I had my second cycle yesterday. When my oncologist phoned I told him everything. He changed me from 2 hours to 4 hours to see if that helps. Will keep posting thanks for the advise. Xx
Glad to hear that the oncologist responded. Fingers crossed all goes well
Whatever cancer throws your way, we’re right there with you.
We’re here to provide physical, financial and emotional support.
© Macmillan Cancer Support 2020
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man (604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: 668265007